Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 93, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 29, 2008, 9:03 AM CDT for 6 counties in Iowa. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2008, 9:03 AM CDT (14:03 UTC)
- Expired
- May 29, 2008, 9:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Calhoun County, IA, Hamilton County, IA, Humboldt County, IA, Pocahontas County, IA, Webster County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 112 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 9:25 AM CDT | TSTM WND DMG | Badger, IA | METAL ROOF BENT FROM HIGH WIND SPEEDS. |
| May 29, 9:27 AM CDT | TSTM WND GST 70 | Badger, IA | VERY STRONG WINDS LASTED AROUND 3 MINUTES ALONG WITH PEA SIZED HAIL AND EXTREMELY HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 291403 SVRDMX IAC025-079-091-151-187-197-291445- /O.NEW.KDMX.SV.W.0093.080529T1403Z-080529T1445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 903 AM CDT THU MAY 29 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HAMILTON COUNTY IN CENTRAL IOWA... NORTHERN WEBSTER COUNTY IN CENTRAL IOWA... THIS INCLUDES THE CITY OF FORT DODGE... SOUTHERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA... WESTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA... SOUTHEASTERN POCAHONTAS COUNTY IN NORTHWEST IOWA... NORTHEASTERN CALHOUN COUNTY IN WEST CENTRAL IOWA... * UNTIL 945 AM CDT. * AT 901 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MANSON...OR 16 MILES WEST OF FORT DODGE...AND MOVING EAST AT 39 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PIONEER BY 905 AM CDT... CLARE AND BARNUM BY 910 AM CDT... BADGER...FORT DODGE AIRPORT AND FORT DODGE BY 925 AM CDT... VINCENT AND THOR BY 935 AM CDT... EAGLE GROVE BY 945 AM CDT... MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4287 9386 4249 9386 4243 9461 4276 9456 TIME...MOT...LOC 1403Z 266DEG 34KT 4258 9444 $$ BOKSA
3 follow-up statements
000 WWUS53 KDMX 291420 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 919 AM CDT THU MAY 29 2008 IAC025-079-091-151-187-197-291445- /O.CON.KDMX.SV.W.0093.000000T0000Z-080529T1445Z/ POCAHONTAS IA-WRIGHT IA-WEBSTER IA-CALHOUN IA-HAMILTON IA-HUMBOLDT IA- 919 AM CDT THU MAY 29 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR SOUTHERN HUMBOLDT...NORTHWESTERN HAMILTON...NORTHEASTERN CALHOUN...NORTHERN WEBSTER...WESTERN WRIGHT AND SOUTHEASTERN POCAHONTAS COUNTIES... AT 914 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLARE...OR 8 MILES NORTHWEST OF FORT DODGE...MOVING EAST AT 39 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BADGER BY 925 AM CDT... VINCENT AND 6 MILES SOUTH OF THOR BY 935 AM CDT... EAGLE GROVE AND 9 MILES SOUTH OF GOLDFIELD BY 945 AM CDT... REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4287 9386 4249 9386 4243 9461 4276 9456 TIME...MOT...LOC 1419Z 266DEG 34KT 4259 9424 $$ BOKSA
000 WWUS53 KDMX 291439 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 937 AM CDT THU MAY 29 2008 IAC025-151-291447- /O.CAN.KDMX.SV.W.0093.000000T0000Z-080529T1445Z/ POCAHONTAS IA-CALHOUN IA- 937 AM CDT THU MAY 29 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALHOUN AND SOUTHEASTERN POCAHONTAS COUNTIES IS CANCELLED... AT 935 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4287 9386 4249 9386 4246 9422 4281 9424 TIME...MOT...LOC 1437Z 266DEG 34KT 4260 9400 $$ IAC079-091-187-197-291445- /O.CON.KDMX.SV.W.0093.000000T0000Z-080529T1445Z/ WRIGHT IA-WEBSTER IA-HAMILTON IA-HUMBOLDT IA- 937 AM CDT THU MAY 29 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR SOUTHEASTERN HUMBOLDT...NORTHWESTERN HAMILTON...NORTHEASTERN WEBSTER AND WESTERN WRIGHT COUNTIES... AT 935 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VINCENT...OR 10 MILES NORTHEAST OF FORT DODGE...MOVING EAST AT 39 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EAGLE GROVE AND 9 MILES SOUTH OF GOLDFIELD BY 945 AM CDT... A STORM SPOTTER IN BADGER REPORTED 70 MPH WINDS AT 927 AM CDT. REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4287 9386 4249 9386 4246 9422 4281 9424 TIME...MOT...LOC 1437Z 266DEG 34KT 4260 9400 $$ BOKSA
000 WWUS53 KDMX 291446 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 946 AM CDT THU MAY 29 2008 IAC079-091-187-197-291456- /O.EXP.KDMX.SV.W.0093.000000T0000Z-080529T1445Z/ WRIGHT IA-WEBSTER IA-HAMILTON IA-HUMBOLDT IA- 946 AM CDT THU MAY 29 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUMBOLDT... NORTHWESTERN HAMILTON...NORTHEASTERN WEBSTER AND WESTERN WRIGHT COUNTIES HAS EXPIRED... AT 944 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4287 9386 4249 9386 4246 9422 4281 9424 TIME...MOT...LOC 1439Z 266DEG 34KT 4260 9397 $$ BOKSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 11:53 PM CDT, 9 hours 10 minutes earlier.
Area forecast discussion, May 28, 11:53 PM CDT, 9 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1153 PM CDT WED MAY 28 2008 ...UPDATED AVIATION DISCUSSION... .SHORT TERM...TONIGHT THROUGH FRI NIGHT SFC-850 MB RIDGE TO THE EAST OF THE UPPER MISSISSIPPI RIVER VALLEY HAS KEPT A COOLER AND DRIER THAN NORMAL AIRMASS ACROSS MUCH OF THE CWA. THE SFC RIDGE WILL SLOWLY GIVE WAY EASTWARD WITH TIME...WHILE A SHORTWAVE OVER THE CENTRAL ROCKIES IS SPREADING RAPIDLY INTO THE CENTRAL PLAINS TONIGHT. PLENTY OF SIMILARITIES IN THE RUC/NAM/GFS BRINGING INTENSE 850 MOISTURE TRANSPORT AND THETA-E ADVECTION ACROSS CENTRAL/EASTERN NEBRASKA OVERNIGHT...AND HAVE GONE WITH CATEGORICAL HIGH POPS IN THE NORTHWEST AFTER 06Z. TEMPS WILL BE HARD WITH ON GOING T-ADVECTION. POTENTIAL FOR HEAVY RAIN RATES IN THIS ZONE... HOWEVER LIMITED INITIAL SEVERE THREAT AS SHOULD BE MAINLY ELEVATED WITH LACK OF SIGNIFICANT CAPE. DOMESTIC MODELS ARE PAINTING SIMILAR PICTURE FOR CONVECTIVE TRENDS THU INTO FRI AND COULD VERY WELL TURN INTO ANOTHER SIGNIFICANT EVENT. EXPECT OVERNIGHT WARM ADVECTION MCS TO LINGER INTO FRI OVER AT LEAST NRN HALF OF IA...PUSHING INTO NERN SECTIONS LATE IN THE DAY. ANY BREAK WILL LIKELY NOT LAST TOO LONG HOWEVER. NAM/GFS MLCAPE/CIN TRENDS BOTH INDICATE DEVELOPMENT ALONG NE FRONTAL BOUNDARY NOSING INTO SIOUXLAND AREA. SEE NO REASON WHY CIN WILL NOT ERODE CONSIDERING ACTIVE SWLY FLOW AND PROXIMITY TO JET WITH COMPLEX FIRING TO OUR WEST IN 2000-3500 J/KG MLCAPE AXIS THEN MOVING QUICKLY INTO IA AT 30-40KTS...MAYBE EVEN TOWARD 50KTS. THIS INSTABILITY COMBINED WITH PLENTY OF SHALLOW AND DEEP SHEAR MAKES ALL STORM MODES POSSIBLE /LARGE HAIL...DAMAGING WIND...AND TORNADOES/. ALTHOUGH INSTABILITY DIMINISHES SOMEWHAT OVERNIGHT...CIN STILL RELATIVELY LOW WITH PERSISTENT AFOREMENTIONED SHALLOW AND DEEP SHEAR SO WOULD NOT BE SURPRISED TO HAVE SVR AND EVEN TORNADO THREAT CONTINUE LONGER THAN TYPICAL DIURNAL PEAK. HEAVY RAINS AND FLOODING POSSIBLE AS WELL WITH DETAILS NOTED IN HYDROLOGY SECTION BELOW. MCS SHOULD LINGER INTO FRI BUT DISSIPATE TOWARD MIDDAY AS LOW LEVEL JET VEERS. FRONTAL BOUNDARY WILL STILL LAG HOWEVER AND BE ORIENTED SW-NE ACROSS HEART OF IA DURING PEAK HEATING. NAM/GFS AGAIN DIMINISH CIN AND REALLY BOOST MLCAPE BY AFTERNOON INTO 3000-4000 J/KG RANGE...WHICH MAKES SENSE CONSIDERING MOISTURE HAS ANOTHER DAY TO ESTABLISH ITSELF IN THE WARM SECTOR WITH MOIST SOILS IN PLACE. ANOTHER ROUND OF CONVECTION WILL LIKELY DEVELOP SERN HALF AND MOVE OFF TO THE EAST. ALTHOUGH KINEMATIC PARAMETERS ARE NOT AS STRONG...HEIGHTENED INSTABILITY MAY OFFSET THAT SOMEWHAT WITH MORE SVR WX POSSIBLE. CONVECTIVE CHANCES SHOULD THEN FINALLY DIMINISH INTO THE NIGHT. PCPN TOMORROW MAY RESULT A DECENT TEMP GRADIENT SO HAVE COOLED THINGS OFF NE AND WARMED THEM SW...BELOW AND ABOVE RELATIVELY GUIDANCE EXTREMES. NOT AS MUCH OF A CHANGE FRI BUT STILL TRIMMED HIGHS NE DUE TO PCPN. .LONG TERM...SAT THROUGH WED CONVECTIVE TRENDS WILL AGAIN BE THE PREDOMINATE WX CONCERN THIS PERIOD...BUT OVERALL LESS ACTIVE THAN THE END OF THIS WORK WEEK. FAIR WX SHOULD BE IN PLACE FOR THE WEEKEND AS WEAK ROCKIES RIDGING SLOWLY ADVANCES TOWARD THE MO VALLEY AFTER PASSAGE OF LATE WEEK FRONT. GENERALLY FOLLOWED BLEND OF GEFS/ECMWF INTO NEXT WEEK WITH INFLUENCES FROM HPC AND ECMWF MEAN. RIDGE SHOULD MOVE FAR ENOUGH EAST TO GET IA INTO THE WARM ADVECTION ZONE BY LATE SUN NIGHT INTO MONDAY. THIS SHOULD BE FOLLOWED BY A PROLONGED PERIOD OF IL-DEFINED CHANCES WITH MODEL CONCENSUS SMOOTHING OUT ANY DETAILS. THIS SCENARIO WOULD SEEM TO KEEP CONVECTIVE POTENTIAL ELEVATED WITH RELATIVELY WEAK LOW LEVEL FLOW IN PLACE AND SFC BOUNDARYS REMAINING TO OUR SOUTH AND WEST. ECMWF DOES DEPICT A VERY STRONG SYSTEM AROUND WED...BUT THIS WILL BE IGNORED FOR THE TIME BEING CONSIDERING IT IS DAY 7 WITH LITTLE ADDITIONAL SUPPORT AT THE MOMENT. NO SIGNIFICANT CHANGES TO GOING TEMPS WITH RELATIVELY FLAT SEASONAL READINGS ANTICIPATED. && .HYDROLOGY... MANY HEAVY RAIN AND FLOODING PARAMETERS ARE IN PLACE FOR THU NIGHT. 310K/H85 MOISTURE TRANSPORT AND CONVERGENCE IS VERY STRONG INTO CENTRAL IA WITH PWS APPROACHING 2 INCHES...VERY ANOMALOUS FOR LATE MAY...AND EVEN EXCEEDING THAT IN ISOLATED SPOTS. 12-13KFT WCDS WILL MAKE FOR VERY EFFICIENT RAINERS. ONLY DRAWBACK WILL BE FAST MEAN WIND AND SYSTEM MOTION. ALTHOUGH PATTERN DOES FIT CONCEPTUAL UPPER AND LOW LEVEL JET MODELS SOMEWHAT...ULJ MAY BE TOO CLOSE AND PUSH THE MCS OUT QUICK ENOUGH. STRENGTH OF MEAN WIND AND LLJ ALSO RESULTS IN RELATIVELY TRANSIENT CORFIDI VECTORS. BECAUSE THIS IS 3RD PERIOD AND ABOVE CONCERNS...WILL NOT GO WITH FLASH FLOOD WATCH YET BUT CONTINUE ESF. FFA COULD CERTAINLY BE NEEDED BY MID SHIFT OR TOMORROW HOWEVER WITH STORM TOTAL PCPN 1-3.5 INCHES IN GRIDS AT THE MOMENT. && .AVIATION...29/06Z THUNDERSTORMS HAVE FIRED OVER NORTHEAST AND CENTRAL NEBRASKA. PRIMARY CONCERN FOR TAF SITES WILL BE THE CENTRAL NEBRASKA CONVECTION WITH STORM MOTION VECTORS BRINGING THIS INTO NORTHERN TAF SITES LATE THROUGH EARLY FRIDAY MORNING. ADDITIONAL CONVECTION EXPECTED NEAR DSM/FOD/MCW LATE THURSDAY AFTERNOON WITH POTENTIAL CONTINUING THURSDAY EVENING. VFR CONDTIONS EXPECTED TO MAINTAIN AT OTM THROUGH THE PERIOD AND AT DSM FOR MUCH OF THE PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && LONG TERM/SHORT TERM...SMALL/RUSSELL AVIATION...DONAVON
Hazardous weather outlook, May 29, 4:52 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 452 AM CDT THU MAY 29 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-301000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK- 452 AM CDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS THIS MORNING SHOULD BE BELOW SEVERE LIMITS. AN ISOLATED STORM MAY PRODUCE SEVERE HAIL...BUT SEVERE WEATHER IS UNLIKELY. WIDESPREAD THUNDERSTORMS ARE FORECAST TONIGHT. THE STORMS MAY BE SEVERE AND CAPABLE OF PRODUCING HEAVY RAIN. SEVERE WEATHER IS MOST LIKELY WEST OF I35 WITH THE HIGHEST RISK WEST OF FORT DODGE. ALL SEVERE WEATHER THREATS ARE POSSIBLE INCLUDING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. TO THE EAST OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. WIDESPREAD RAINFALL OF ONE TO TWO INCHES IS POSSIBLE ALONG WITH LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. PLEASE CHECK THE LATEST BULLETIN ON THE NATIONAL WEATHER SERVICE DES MOINES WEBSITE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER FRIDAY EAST OF I35 WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME AFTER TONIGHT FOR THE NEXT WEEK. IAZ070>075-081>086-092>097-301000- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 452 AM CDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING SHOULD BE BELOW SEVERE LIMITS. WIDESPREAD THUNDERSTORMS ARE FORECAST TONIGHT. THE STORMS MAY BE SEVERE AND CAPABLE OF PRODUCING HEAVY RAIN. SEVERE WEATHER IS MOST LIKELY WEST OF I35 WITH THE HIGHEST RISK WEST OF CRESTON. ALL SEVERE WEATHER THREATS ARE POSSIBLE INCLUDING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. TO THE EAST OF I35...THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES ARE IN THE FORECAST THURSDAY THROUGH FRIDAY NIGHT. THE BEST CHANCE FOR SEVERE WEATHER WILL BE LATE THURSDAY AFTERNOON AND EVENING. ALL SEVERE WEATHER THREATS WILL BE POSSIBLE INCLUDING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE BEST CHANCE FOR HEAVY RAIN IS THURSDAY NIGHT AND IT MAY RESULT IN FLOODING. THUNDERSTORM CHANCES LINGER INTO FRIDAY AND FRIDAY EVENING. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER FRIDAY EAST OF I35 WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. MORE THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK BUT IT IS TOO EARLY TO DETERMINE IF THEY WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME AFTER TONIGHT FOR THE NEXT WEEK. JOHNSON
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:19 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Audubon, Black Hawk, Boone, Bremer and 39 more | 28 hr |
| May 29, 9:44 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin, Humboldt, Webster, Wright | 27 min |
| May 29, 3:46 PM CDT | Areal Flood Advisory | DMX | Carroll | 119 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.